SummerTyne Lounge

SummerTyne Lounge

Please note timings subject to change.

Away from the main stages you can relax and enjoy a specially curated film and talks programme and bonus gigs.

Saturday 22 July

11am
Awake My Soul: The Story of the Sacred Harp FILM 75mins
This film explores Sacred Harp Singing, the oldest surviving American music, which has survived for over 200 years tucked away in the rural deep South.

12:15pm
Dreadful Memories: The Life of Sarah Ogan Gunning FILM 38mins
A look at the early 20th Century folk revivalist through her most affecting songs, rare film clips and photographs of early mining.

12.55PM
VERA VAN HEERINGEN SOLO PERFORMANCE
Soulful contemporary bluegrass/American folk roots.

1.35pm
Mahalia Jackson Sings FILM 10mins
Early 60s love TV performance from the civil rights activist and “Queen of Gospel”.

1.45pm
Spend It All FILM 45mins
A rich portrayal of the lives and music of the French-speaking Cajuns of Louisiana, featuring the Balfa Brothers, Marc Savoy and Nathan Abshire.

2.30PM
AMYTHYST KIAH SOLO PERFORMANCE
Southern gothic, alt-country, blues singer-songwriter

3.10pm
Women of Old Time Music: Tradition and Change in the Missouri Ozarks FILM 55mins
This film illustrates the central role women continue to play in the development of old-time music, culture and community identity.

4.05pm
Let Freedom Sing: How Music Inspired the Civil Rights Movement FILM 90mins
How the musicians of the Civil Rights Era composed a soundtrack perfectly tuned to the tempo and pulse of its time.

Sunday 23 July

11am
Sacred Harp Workshop
Workshop with Cath & Phil Tyler and Tim Eriksen. This workshop is free but ticketed. Book here.

1pm
Buna and Bertha FILM 14mins
Performance and commentary on Anglo-American ballads by 86 and 92 year old mountain women Buna Hicks and Bertha Baird of North Carolina.

1.15pm
Deep Ellum Blues FILM 10mins
A short film which explores the 1920s and 1930s night life in Dallas through the music of Bill Neely.

1.25pm
Spend It All FILM 45mins
A rich portrayal of the lives and music of the French-speaking Cajuns of Louisiana, featuring the Balfa Brothers, Marc Savoy and Nathan Abshire.

2.10PM
JONATHAN TERRELL SOLO PERFORMANCE
New breed of gritty American country artist.

2.50pm
To Hear Your Banjo Play FILM 16mins
The story of Pete Seeger and the birth of banjo music throughout the Southern USA, which includes performances from Seeger, Woody Guthrie and more.

3.05pm
Edd Presnell: Dulcimer Maker FILM 6mins
Ed Presnell, a mountain craftsman and native of Watauga County, North Carolina, demonstrates and comments on the construction of a dulcimer.

3.15PM
VOICES OF VIRTUE PERFORMANCE
One of the North’s leading gospel choirs, drawn from churches across the North East. Their repertoire includes classic and contemporary gospel songs as well as songs from the civil rights era.

4pm
Miss Sharon Jones! FILM 95mins
Miss Sharon Jones! Intimately follows a year in Sharon’s life as the internationally recognised soul singer battles pancreatic cancer.

Part of SummerTyne Americana Festival 2017

Friday 21 – Sunday 23 July! Celebrating the finest American roots music this feel-good festival brings together some legendary artists, a whole bunch of rising stars and the best of the next generation for a weekend long party and some UK only shows. Headliners taking to the stages at...

More Season Events

blog comments powered by Disqus